Flood, Washington
- When
- February 6, 11:43 AM EST to February 7, 9:00 AM EST
- Where
- Washington forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Flooding began in Finleyville and Washington. Many state and county roads flooded because of rain, snow melt, and ice jam break up and movement.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Flooding began in Finleyville and Washington. Many state and county roads flooded because of rain, snow melt, and ice jam break up and movement.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 6, 10:23 AM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1023 AM EST FRI FEB 6 2004 MRNG UPDATE. ALLOWED WSW TO EXPIRE IN 5 ERN CNTYS AS PRECIP ALL IN LIQUID FORM PRECEDING FRONTAL BNDRY MOVNG EWD FROM CNTRL OHIO ATTM. RAIN/DRZL/AREAS FG THIS AFTN...TEMPS ADJ DUE TO WAA. FFA CONTS. NUMEROUS CNTYS IN CWA IN FLW DUE TO RUNOFF FROM RAIN/SNOWMELT AND POTENTIAL FOR ICE JAMS WITH INCREASED STREAM FLOW LVLS. REST SAME. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL 1000 PM TONIGHT MDZ001. OH...FLOOD WATCH UNTIL 1000 PM TONIGHT OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM TONIGHT PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM TONIGHT WVZ001>004...WVZ012...WVZ021>023...WVZ041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EST FRI FEB 6 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061209- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 510 AM EST FRI FEB 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A WINTER STORM WARNING CONTINUES FOR VENANGO...CLARION...JEFFERSON AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA AND GARRETT COUNTY MARYLAND UNTIL 10 AM. EXPECT FREEZING RAIN TO MIX WITH AND CHANGE TO RAIN LATER THIS MORNING. SIGNIFICANT ICE ACCUMULATIONS WILL CONTINUE. A FLOOD WATCH HAS BEEN EXPANDED IN AREAL COVERAGE AND EXTENDED IN TIME UNTIL 10 PM TONIGHT. AREAS INCLUDED IN THE WATCH INCLUDE MUCH OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. HEAVY RAIN COMBINED WITH SNOW MELT AND ICE JAM MOVEMENT...MAY CAUSE FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS. A FLOOD WATCH CONTINUES IN EFFECT FOR THE MONONGAHELA RIVER... YOUGHIOGHENY RIVER...AND WILLS CREEK IN OHIO FROM NOON TODAY UNTIL NOON SATURDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY. SPOTTERS PLEASE CALL IN RAINFALL AMOUNTS OF A HALF INCH OR MORE...ANY FLOODING...ANY ICE ACCUMULATIONS OF A QUARTER INCH OR MORE AS WELL AS ANY ICE JAM MOVEMENT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 550 AM EST FRI FEB 6 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061400- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 550 AM EST FRI FEB 6 2004 ...PATCHY FOG IN PORTIONS OF THE REGION... WARM MOIST AIR FLOWING ACROSS THE SNOWPACK IS CREATING AREAS OF FOG WITH SOME VISIBILITIES REDUCED BELOW A HALF MILE. MORNING COMMUTERS SHOULD BE PREPARED FOR SUDDEN REDUCED VISIBILITIES. SLOW DOWN AND LEAVE EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD. VISIBILITIES SHOULD IMPROVE LATER THIS MORNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1039 AM EST FRI FEB 6 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-062000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1039 AM EST FRI FEB 6 2004 ...FOGGY CONDITIONS... EXPECT FOG WITH VISIBILITIES LESS THAN ONE HALF MILE ACROSS PORTIONS OF THE REGION THIS AFTERNOON DUE TO WARM MOIST AIR FLOWING ACROSS THE SNOWPACK. THERE WILL ALSO BE LOW VISIBILITIES ALONG STREAMS AND RIVERS. TRAVELERS SHOULD BE PREPARED FOR SUDDEN REDUCED VISIBILITIES. SLOW DOWN AND LEAVE EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385368.